MAUDE Adverse Event Report: BIO-RAD MEDICAL DIAGNOSTICS GMBH ERYTYPE S ABD+REV A1,B

BIO-RAD MEDICAL DIAGNOSTICS GMBH ERYTYPE S ABD+REV A1,B
Catalog Number 806127100
Medical Device Problem Code False Negative Result (1225)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/06/2021
Type of Reportable Event Malfunction
Event or Problem Description
The customer reported that a donor sample showed a false negative result with anti-d of erytype s abd+rev.A1, b on tango infinity.The customer stated that the donor sample should be used as a o rhd negative control.But then the donor sample showed a weak positive reaction with the anti-d of erytype rh confirm on tango infinity.Based on this result the customer tested the donor sample with seraclone anti-d blend in the tube technique.The sample showed a negative result in the immediate spin test, but a positive result in the indirect antiglobulin test (iat).The customer did not return the complaint sample of the supposedly defective lot erytype s abd+rev.A1, b, but the donor sample (#(b)(6)) that had caused a false negative test result.The donor sample was separated in plasma and red blood cells.Additionally, the customer returned seraclone anti- d blend.Our quality control laboratory tested the donor sample with their retention sample of erytype s abd+rev.A1, b and could confirm customer´s finding.Additionally, the donor sample was tested with seraclone anti-d blend in the tube technique.Again, the customer´s finding could be confirmed: a negative result in the immediate spin test, but a positive result in the iat.Due to the serological test results a weak d respectively a d variant was suspected.Therefore, the donor sample was sent for molecular typing to an external laboratory.We are still waiting for the result.The customer provided result images that confirm the negative results using abd+rev.A1,b plate and positive to intermediate results using erytype s rhd confirm plate.A field service engineer collected the requested files and viewed the instrument log.The instrument is operating per specifications and remains in operation.The log files confirm the discrepant results between both assays (plate types).We are still waiting for the outcome of the molecular typing.A review of the batch record documentation showed no irregularities which might have negatively affected the quality of the allegedly defective lot.
 
Additional Manufacturer Narrative
This is our initial report on this incident.
 
Additional Manufacturer Narrative
This is our final report on this incident.
 
Event or Problem Description
The customer reported that a donor sample showed a false negative result with anti-d of erytype s abd+rev.A1, b on tango infinity.The customer stated that the donor sample should be used as a o rhd negative control but it showed a weak positive reaction with the anti-d of erytype rh confirm on tango infinity.Based on this result the customer tested the donor sample with seraclone anti-d blend in the tube technique.The sample showed a negative resullt in the immediate spin test, but a positive result in the indirect antiglobulin test (iat).The customer did not return the complaint sample of the supposedly defective lot erytype s abd+rev.A1, b, but the donor sample (#2308048) that had caused a false negative test result.The donor sample was separated in plasma and red blood cells.Additionally, the customer returned seraclone anti- d blend.Our quality control laboratory tested the donor sample with their retention sample of erytype s abd+rev.A1, b and could confirm the customer´s finding.Additionally, the donor sample was tested with seraclone anti-d blend in the tube technique.Again, the customer´s finding could be confirmed: a negative result in the immediate spin test, but a positive result in the iat.Due to the serological test results a weak d respectively a d variant was suspected.Therefore, the donor sample was sent for molecular typing to an external laboratory.The result of the external examination was ccd.Ee weak d type 1 (isbt: rhd*01w.1).Furthermore, the retention sample of the supposedly defective lot erytype s abd+rev.A1, b was tested with different donor samples on tango infinity.All positive and negative reactions were correct.Based on the investigation the complaint was classified as confirmed - epp (expected product performance).The patient sample was typed as ccd.Ee weak d type 1 (isbt: rhd*01w.1).This result matched the serological results, both at the customer's site and in our quality control laboratory.The instructions for use blood grouping reagent erytype® s abd+rev.A1,b contained a corresponding note in the section imitations: "category vii and very weak expressions of the d antigen (d weak with very few receptors) will give weakened or negative reactions with the anti-d reagents on this strip." a review of the batch record documentation showed no irregularities which might have negatively affected the quality of the allegedly defective lot.Regarding the affected tango infinity, the received databases and log files were analyzed for any issue relevant anomalies.A field service engineer checked the instrument and found the instrument to be operating per specifications and remaining in operation.Based on current information and data there is no indication for an instrument malfunction.The qc passed at the days of issue.The result was negative for rh(d) in both wells and on both days of testing.As the above limitation describes, weak d type 1 may show weak to negative reactions on the used erytype s configuration.The reported problem is related to sample specificities.

Brand Name
ERYTYPE S ABD+REV A1,B
Common Device Name
ERYTYPE S ABD+REV A1,B
Manufacturer (Section D)
BIO-RAD MEDICAL DIAGNOSTICS GMBH
industriestrasse 1
dreieich, 63303
GM  63303
MDR Report Key11921234
Report Number9610824-2021-00041
Device Sequence Number847526
Product Code QHR
UDI-Device Identifier07611969951147
UDI-Public(01)07611969951147(17)210912(10)8012230
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
125094
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/12/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/12/2021
Device Catalogue Number806127100
Device Lot Number8012230
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/06/2021
Supplement Date Received by Manufacturer05/06/2021
Initial Report FDA Received Date06/02/2021
Supplement Report FDA Received Date07/12/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ERYTYPE RH CONFIRM, LOT 8006150.; ERYTYPE RH CONFIRM, LOT 8006150.; TANGO INFINITY, SN (B)(6).; TANGO INFINITY, SN (B)(6).